Wseffects of hearing aids on tinnitus in geriatric patients with age-related hearing loss Yaşa baǧli i̇şi̇tme kaybi olan geri̇atri̇k hastalarda i̇şi̇tme ci̇hazi kullaniminin ti̇nni̇tus üzeri̇ne olan etki̇leri̇


Acar A., Şahin H., Kum R. O. , Öztürk Z., Çayönü M., Eker F., ...More

Turk Geriatri Dergisi, vol.17, no.2, pp.152-156, 2014 (Journal Indexed in SCI Expanded) identifier

  • Publication Type: Article / Article
  • Volume: 17 Issue: 2
  • Publication Date: 2014
  • Title of Journal : Turk Geriatri Dergisi
  • Page Numbers: pp.152-156
  • Keywords: Aged, Hearing Aids, Presbycusis, Tinnitus

Abstract

Introduction: The aim of this study was to evaluate the effects of hearing aids on tinnitus in elderly patients with presbycusis using the Tinnitus Handicap Inventory. Materials and Method: Twenty-four elderly patients who were diagnosed with presbycusis and subjective tinnitus between September 2013 and January 2014 were included in this study. The tinnitus handicap inventory questionnaire was completed before a hearing aid was prescribed and then 3 months after using the hearing aid. The effects of the use of hearing aid on tinnitus were assessed by comparing the scores. Results: A total of 24 patients, 10 females and 14 males were included in the study. Their ages ranged from 65 to 74 years, with a mean of 67.04±2.95. With respect to tinnitus handicap inventory scores, before using hearing aid the mean score was 60.08±11.86, and after 3 months it decreased to 42.33±13.48. This difference was found to be highly significant (p=0.001). For all degrees of hearing loss, the decrease in patients' tinnitus handicap inventory scores after the use of hearing aid was found to be statistically significant (26-40 dB; p=0.007, 41-55 dB; p = 0.018, ≥56 dB; p=0.011). Conclusion: Among elderly patients with tinnitus and presbycusis, a significant difference was observed in the severity of tinnitus after 3 months of hearing aid use. The results of this study confirm the effectiveness and benefit of fitting hearing aids for tinnitus in elderly patients with presbycusis.